On Several Types of Basic Constraint Qualifications via Coderivatives for Generalized Equations

  • Zhou Wei
  • Jen-Chih Yao


In this paper, we study several types of basic constraint qualifications in terms of Clarke/Fréchet coderivatives for generalized equations. Several necessary and/or sufficient conditions are given to ensure these constraint qualifications. It is proved that basic constraint qualification and strong basic constraint qualification for convex generalized equations can be obtained by these constraint qualifications, and the existing results on constraint qualifications for the inequality system can be deduced from the given conditions in this paper. The main work of this paper is an extension of the study on constraint qualifications from inequality systems to generalized equations.


Basic constraint qualification Normal cone Coderivative Generalized equation End set 

Mathematics Subject Classification

90C31 90C25 49J52 46B20 



The authors wish to thank the referees for many valuable comments which help us to improve the original presentation of this paper. The research of the first author was supported by the National Natural Science Foundations of P. R. China (Grants 11771384 and 11461080) and the Fok Ying-Tung Education Foundation (Grant 151101). The second author was partially supported by the Grant MOST 105-2115-M-039-002-MY3.


  1. 1.
    Azé, D.: A unified theory for metric regularity of set-valued mappings. J. Convex Anal. 13, 225–252 (2006)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Ioffe, A.D.: Metric regularity and subdifferential calculus. Russian Math. Survey. 55(3), 103–162 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Jourani, A., Thibault, L.: Coderivatives of multivalued mappings, locally compact cones and metric regularity. Nonlinear Anal. 35(7), 925–945 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Li, W.: Abadie’s constraint qualification, metric regularity, and error bounds for differentiable convex inequalities. SIAM J. Optim. 7, 966–978 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Penot, J.-P.: Regularity, openess and Lipschitzian behavior of set-valued mappings. Nonlinear Anal. 13(6), 629–643 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Zălinescu, C.: Weak sharp minima, well-behaving functions and global error bounds for convex inequalities in Banach spaces, in Proceedings of 12th Baikal International Conference on Optimization Methods and Their Applied Irkutsk, Russia, pp. 272–284 (2001)Google Scholar
  7. 7.
    Dontchev, A.L., Rockafellar, R.T.: Regularity and conditioning of solution mappings in variational analysis. Set Valued Anal. 12, 79–109 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Lyusternik, L.A.: On conditional extrema of functionals. Math. Sbornik. 41, 390–401 (1934). (in Russian)Google Scholar
  9. 9.
    Mordukhovich, B.S.: Complete characterization of openness, metric regularity, and Lipschitzian properties of set-valued mappings. Trans. Am. Math. Soc. 340, 1–35 (1993)CrossRefzbMATHGoogle Scholar
  10. 10.
    Robinson, S.M.: Normed convex processes. Trans. Am. Math. Soc. 174, 127–140 (1972)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Klatte, D., Kummer, B.: Nonsmooth Equations in Optimization. Regularity, Calculus, Methods and Applications, Nonconvex Optimization and its Application, vol. 60. Kluwer Academic Publishers, Dordrecht (2002)zbMATHGoogle Scholar
  12. 12.
    Zheng, X.Y., Ng, K.F.: Metric regularity and constraint qualifications for convex inequalities on Banach spaces. SIAM J. Optim. 14, 757–772 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Zheng, X.Y., Ng, K.F.: Metric subregularity and constraint qualifications for convex generalized equations in Banach spaces. SIAM J. Optim. 18, 437–460 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Henrion, R., Outrata, J.: Calmness of constraint systems with applications. Math. Program. 104, 437–464 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Ioffe, A.D., Outrata, V.: On metric and calmness qualification conditions in subdifferential calculus. Set Valued Anal. 16, 199–227 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Wei, Z., Yao, J.-C., Zheng, X.Y.: Strong Abadie CQ, ACQ, calmness and linear regularity. Math. Program. 145, 97–131 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Zheng, X.Y., Ng, K.F.: Calmness for L-subsmooth multifunctions in Banach spaces. SIAM J. Optim. 19, 1648–1673 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Boţ, R.I., Grad, S.M., Wanka, G.: A new constraint qualification for the formula of the subdifferential of composed convex functions in infinite dimensional spaces. Math. Nachr. 281, 1088–1107 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Boţ, R.I., Grad, S.M., Wanka, G.: New regularity conditions for strong and total Fenchel–Lagrange duality in infinite dimensional spaces. Nonlinear Anal. 69, 323–336 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Burachik, R.S., Jeyakumar, V.: A new geometric condition for Fenchels duality in infinite dimensional spaces. Math. Program. Ser. B. 104, 229–233 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Dinh, N., Vallet, G., Nghia, T.T.A.: Farkas-type results and duality for DC programs with convex constraints. J. Convex Anal. 15, 235–262 (2008)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Fang, D.H., Li, C., Ng, K.F.: Constraint qualifications for extended Farkas’s lemmas and Lagrangian dualities in convex infinite programming. SIAM J. Optim. 20(3), 1311–1332 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Deutsch, F.: The role of the strong conical hull intersection property in convex optimization and approximation. In: Chui, C.K., Schumaker, L.L. (eds.) Approximation Theory IX, Vol. I: Theoretical Aspects, pp. 105–112. Vanderbilt University Press, Nashville (1998)Google Scholar
  24. 24.
    Lewis, A.S., Pang, J.S.: Error bounds for convex inequality systems. In: Crouzeix, J.P. (ed.) Generalized Convexity, Proceedings of the Fifth Sysposium on Generalized Convexity, pp. 75–110. Luminy, Marseille (1997)Google Scholar
  25. 25.
    Li, C., Ng, K.F.: Constraint qualification, the strong CHIP and best approximation with convex constraint in Banach spaces. SIAM J. Optim. 14, 584–607 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Li, C., Ng, K.F., Pong, T.K.: Constraint qualifications for convex inequality system with applications in constrained optimization. SIAM J. Optim. 19, 163–187 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Hu, H.: Characterizations of the strong basic constraint qualifications. Math. Oper. Res. 30, 956–965 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Wei, Z., Yao, J.-C.: On constraint qualifications of a nonconvex inequality. Optim. Lett. (2017).
  29. 29.
    Boţ, R.I., Csetnek, E.R., Wanka, G.: Regularity conditions via quasi-relative interior in convex programming. SIAM J. Optim. 19, 217–233 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Rodrigues, B.: The Fenchel duality theorem in Fréchet spaces. Optimization 21, 13–22 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Hu, H.: Characterizations of local and global error bounds for convex inequalities in Banach spaces. SIAM J. Optim. 18, 309–321 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Phelps, R.R.: Convex Functions, Monotone operators and Differentiability, Lecture Notes in Math, vol. 1364. Springer, New York (1989)CrossRefGoogle Scholar
  33. 33.
    Diestel, J.: Sequences and Series in Banach Spaces. Springer, New York (1984)CrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of MathematicsYunnan UniversityKunmingPeople’s Republic of China
  2. 2.Center for General EducationChina Medical UniversityTaichungTaiwan
  3. 3.Research Center of Nonlinear Analysis and OptimizationKaohsiung Medical UniversityKaohsiungTaiwan

Personalised recommendations